Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching Meds to stop facial wasting
Apr 7, 2014

Hello, I'm currently using Lamivudine 200mg, Tenofovir 300mg and Efavirenz 600mg. My cd4 varies between 670/900. and VL is undetectable. Despite the fact that Efavirenz keeps me having psychological side-effects that lasts at least 3 hours, even after 2 years of ongoing regular treatment, I chose to keep it because I thought it was the best choice for Lypoatrophy/distrophy related problems. But i now realize my arms, legs are thinning and I lost a lot of facial cheek (mostly) fat while gaining weight, I also got a increase amount of fat around my belly and back. I know it may sounds delusional and dangerous, but I will stop the treatment unless I can come up with something that will stop causing it all together so I can try to reverse the damage that's already done. I don't want to try fillers because i would need a few pounds to inject all around my thinning skin. Please help, my doctor said I'm on the best current regime, but its obviously driving me towards a imminent stop of adherence all together. Is it possible I can start taking half the dose in case I can't find better drugs? If so, please tell me the best choice of 3 drug-combination-therapy available to this day! I don't care about any other side effects, I have good cholesterol, blood pressure, liver and kidney functions. Please help, I'm starting to get as desperate and stressed out as I was 3 years ago, and that did some serious damage to my mental-health. I'm on "holiday" for 2 weeks now... it worries me a lot because so far I had no resistance. How long i can keep off medication until my cd4 drops again? I know its a lot of questions, but I don't know what else to do and I can't count on my doctor anymore, he simply don't understand. Thanks a lot

Response from Dr. Pierone

The risk of fat loss seems to be most closely related to the nucleotide tenofovir and nucleoside lamivudine. Protease inhibitors tend to be linked to visceral fat accumulation, but not to superficial fat loss. Integrase inhibitors appear to be neutral when it comes to fat loss.

So an alternative choice might be a nuke sparing regimen that combines a protease inhibitor with an integrase inhibitor. One such example would be Norvir/Prezista/Isentress. Another option might be to combine Isentress and Intelence (an integrase inhibitor and a non-nucleoside reverse transcriptor inhibitor). I have used this latter combination and seen stabilization or improvement of fat loss.

I hope this information helps and good luck!



Previous
Fat Grafting as Filler
Next
Facial Wasting on Kivexa and Isentress

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement